# SDR 2009FA0000476

- Difficulty date: June 3, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N220DE
- Make and model: Cessna 206H
- Aircraft serial: 20608241
- Aircraft time: 3,095 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 12411172
- Part serial: N340
- Condition: Failed
- Location: Zone 700
- Part time: 3,095 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT MAIN GEAR SPRING STRUT HAD A CATASTOPHIC FAILURE.  THE STRUT BROKE IN HALF APPROX 2 INCHES ABOVE THE BRAKE LINE ATTACH BRACKET.  THE ACFT WAS PARKED IN THE HANGAR AND NO PERSONNEL WERE AROUND OR PRESENT WHEN THIS OCCURED.  THE RT WING TIP CONTACTED THE HANGAR FLOOR WITH ENOUGH FORCE TO WRINKLE THE TOP OF THE WING AND DAMAGE THE RT AILERON.  THE RT HORIZ STABALIZER CONTACTED THE HANGAR FLOOR AND SUFFERED EXTENSIVE DAMAGE TO IT AND THE ELEVATOR.  IF THIS FAILURE WOULD HAVE OCCURED DURING TAXI, TAKEOFF OR LANDING IT COULD HAVE RESULTED IN LOSS OF LIFE.
